MAUDE Adverse Event Report: CATH F6INF TL JR 4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH F6INF TL JR 4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534621T
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
When opening the pouch and preparing the 6f 100cm judkins right (jr4) infiniti diagnostic catheter, the sterile nurse identified a small hole approx.15cm distal of the tip.Therefore, a new catheter (unknown) was opened and used for the patient.There was no reported patient injury.A new diagnostic catheter, same shape and size was used to complete the procedure.The procedure was a standard diagnostic for the left coronary artery (lca).The device was handled according to the instruction for use (ifu).There were no difficulties removing the product from the packaging.There were no damages to the device packaging.There were no excessive force used.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
When opening the pouch and preparing the 6f 100cm judkins right (jr4) infiniti diagnostic catheter, the sterile nurse identified a small hole approximately 15cm distal of the tip.Therefore, a new unknown catheter was opened and used for the patient.There was no reported patient injury.A new diagnostic catheter, same shape and size was used to complete the procedure.The procedure was a standard diagnostic for the left coronary artery (lca).The device was handled according to the instruction for use (ifu).There were no difficulties removing the product from the packaging.There were no damages to the device packaging.There was no excessive force used.The product was returned for analysis.Per visual analysis, a puncture was noted on the body of the unit.No other anomalies were found along the device.A functional analysis was not performed.Per sem analysis, the torn area of the cath f6 inf tl jr 4 100 cm device unit presented evidence of scratch marks and elongations along the torn area on the body/shaft material.This type of damage is commonly caused during the interaction of the body/shaft material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the body/shaft could probably led to the torn condition found on the received device.It appears that the catheter material near the rupture was torn either due to the interaction of the catheter with calcified spicules located on the lesion or with a sharp object from the outside of the catheter.No other anomalies were observed during the analysis.A product history record (phr) review of lot 17948703 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter (body/shaft) ¿ puncture/cut - during prep¿ was confirmed during visual analysis since a puncture was found on the unit.The exact cause of this condition could not be conclusively determined during the analysis.Procedural and/or handling factors, such as operator technique, or vessel characteristics, although unknown, may have contributed to the reported event.Neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.No corrective or preventive actions will be taken.According to the ifu, which is not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.¿ neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
CATH F6INF TL JR 4 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11108439
Report Number9616099-2021-04169
Device Sequence Number3950003
Product Code DQO
UDI-Device Identifier10705032014199
UDI-Public10705032014199
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number534621T
Device Catalogue Number534621T
Device Lot Number17948703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK NEW CATHETER